Hail, Giles
- When
- May 21, 4:00 PM CST
- Where
- Giles County, 5 mi N of Pulaski
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.267, -87.017
6 thunderstorm wind, 2 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 21, 3:00 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 400 PM CDT SUN MAY 21 2006 .DISCUSSION... LATEST ANALYSIS CONTINUES TO SHOW QUASI-STATIONARY LL BOUNDARY STRETCHED ACROSS SOUTHERN MIDDLE TN. NORTHWEST FLOW CONTINUES AT MID/UPPER LEVELS. ADDITIONALLY...ANALYSIS SHOWING LITTLE STRONGER FRONTAL BOUNDARY ACROSS THE SOUTHERN OH VALLEY. MODERATE/DEEP MOISTURE CONTINUES TO RIDE DOWN TOWARD/ACROSS THE REGION IN NORTHEAST FLOW ALOFT...ALTHOUGH CONVECTION FOCUSED ACROSS THE CWA EARLIER HAS DIED DOWN WITH ML S/W NOW WELL EAST. NORTHERN AND SOUTHERN LL BOUNDARIES WILL PUSH SLOWLY SOUTH THIS EVENING. THROUGH EARLY EVENING HOWEVER...LATEST ANALYSIS SHOWING CONDITIONS BECOMING MORE FAVORABLE AROUND SOUTHERN BOUNDARY FOR NUMEROUS THUNDERSTORMS TO DEVELOP ACROSS THE SOUTH MIDDLE...WITH SOME STORMS BECOMING STRONG/SEVERE. WILL NEED TO RAISE POPS THERE. BRIEF PERIOD OF SEMI-DRIER AIR SHOULD KEEP CONVECTION TO A MINIMUM LATER THIS EVENING MOSTLY NORTH. AFTER 06Z THOUGH...LL BOUNDARIES SEEM TO CONVERGE SOME AND SET STORM TRACK UP BACK OVER THE CWA ONCE AGAIN...AS NORTHWEST FLOW BRINGS DEEP MOISTURE SOURCE ACROSS OVERNIGHT. WILL NEED TO ADDRESS SOUTHNERN TIER WATCH PLAN JUST SLIGHT CHANCE POPS THIS EVENING...WITH SCATTERED SHWRS AND TSTMS PUSHING THROUGH AFTER MIDNIGHT INTO LATE MORNING MONDAY...EARLY AFTERNOON EAST. GOOD DRYING FINALLY COMMENCES MONDAY NIGHT AS SFC/LL HIGH PRESSURE BUILDS SOUTHWARD FROM THE OH VALLEY AND PUSHES BOUNDARY INTO THE DEEP SOUTH. ADDITIONALLY...FAIRLY HIGH AMPLITUDE ML/UL RIDGES BUILD EAST AND ACROSS THE CWA BY LATE WEDNESDAY. NEXT SYSTEM MOVES INTO THE NORTHWEST LATE WEDNESDAY NIGHT AND PUSHES ACROSS REMAINDER ON THURSDAY. NO POPS PLANNED MONDAY NIGHT THRU WEDNESDAY EVENING...CHANCE POPS NORTHWEST WEDNESDAY NIGHT...CHANCE ALL AREAS THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 60 75 53 80 / 40 40 10 10 CLARKSVILLE 57 74 51 79 / 50 40 10 10 CROSSVILLE 55 69 50 75 / 30 40 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN MAY 21 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-221030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER SOUTH AND WEST PORTIONS OF MIDDLE TENNESSEE. AN OLD FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES MOVING SOUTHEAST WILL PROVIDE THE FOCUS FOR ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM COMPLEXES WILL POSSIBLY MOVE SOUTHEAST ACROSS THE MIDSTATE ON MONDAY...AND AGAIN ON WEDNESDAY AND THURSDAY. CONSEQUENTLY...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT LIKELY. GIRODO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 429 PM CDT SUN MAY 21 2006 TNZ093>095-212230- GILES-LAWRENCE-WAYNE- 429 PM CDT SUN MAY 21 2006 ...STRONG THUNDERSTORMS WERE AFFECTING GILES...LAWRENCE AND WAYNE COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF WAYNESBORO TO 10 MILES NORTHWEST OF LAWRENCEBURG TO PULASKI...MOVING SOUTHEAST AT 35 MPH. PEOPLE IN CENTRAL GILES...CENTRAL LAWRENCE AND NORTHERN WAYNE COUNTIES...INCLUDING THE CITIES OF WAYNESBORO...LAWRENCEBURG AND PULASKI...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. 31
The Northeast Alabama radar (KHTX), 93 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
6 thunderstorm wind, 2 hail, 2 flash flood. Local standard time, as filed.
Power lines were down.
Highway 43 was closed due to water over the roads.
Trees were down. House was damaged by a fallen tree.
Water over several roads including Highway 31.
Trees and power lines were down.
Several trees were down.
Large tree was down over Highway 242.
Numerous power lines were down in Elkton and Lake Logan region.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506403, 5506404, 5506405, 5506406, 5506408, 5506407, 5506410, 5506411, 5506409, 5506412.